Ask a doctor

Might I Have Received Too Much Botox or Be Allergic to It?

I received Botox injections for cervical dystonia. Approximately 48 hours later, I had severe nausea, headache, fever and chills, weakness, and small patch of rash on inside of arms.

Doctor Answers (5)

Botulinum Toxin (Dysport or Botox) for cervical dystonia and flu-like symptoms

+1

Flu like symptoms following Botulinum Toxin (Dysport or Botox) are reported as they are with almost any medication listed in the PDR. However, it should not last 4 months as the vast majority should have dissipated at this point in time. See your physician to search for another possible cause.
 

Web reference: http://www.bodysculptor.com/skin-procedures-chicago/injectables/

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Botox allergies can occur

+1

Botox allergies are uncommon. However, true allergic botox reactions in the higher doses deployed in cervical dystonia, occur more frequently. Your symptoms were severe and could be in keeping with a botox allergic reaction. You must see your physician injector, or a physician injector if your original treatment was by an injection technician. All such adverse events should also be reported to Allergan, the manufacturer.

Toronto Plastic Surgeon

Reaction to Botox - allergy or adverse reaction?

+1

This is concerning and should be reported to your physician inasmuch as the urgency of the situation has passed.  In the future, this should be considered a situation that requires immediate attention to rule out anything concerning.  It is also important to report this to Allergan (the manufacturer) so that they may follow up with you accordingly.

Web reference: http://www.celibre.com/Celibreblog/post/2008/07/Is-Botox-Cosmetic-Safe.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Systemic symptoms from Botox

+1

Systemic symptoms from Botox is very rare, but more common with neurologic doses than cosmetic doses. Flu--like symptoms can occur in these rare cases and tend to be temporary and may not recur the next treatment. It may result from absorption into blood vessels but this is not proven. You should immediately inform your physician.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Too much Botox or be allergic to it

+1

This occurs very infrequently. Return to your injector ASAP! or go to the closest ER for care. I would check with the injecting doctor the mixture and lot # on the Botox package used and report this to Allergan the parent company.

From MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...